MAUDE Adverse Event Report: CONMED CORPORATION Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR WITH ONE NO. 2 WHITE/BLUE (5 METRIC) HI-FI S; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR WITH ONE NO. 2 WHITE/BLUE (5 METRIC) HI-FI S; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, the reported device has not been returned to conmed for evaluation.Should the device be returned an evaluation will be performed.Upon completion of the complaint investigation a supplemental and final report will be filed.Otherwise this filing will stand as the final report.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 7 complaints, regarding 9 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: warnings: when removing driver from pilot hole, pull driver straight out.Do not rotate or oscillate driver about its axis or breakage of driver tip and/or anchor may result.Precautions: inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Do not use excessive force on instruments to avoid damage or breakage during use.Maintain proper alignment during insertion of anchors and disengagement of drivers.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the y1301, y-knot flex 1.3 mm all-suture anchor with one no.2 white/blue (5 metric) hi-fi suture, device tine (tip) on the driver broken while inserting the anchor during a labral repair procedure on (b)(6) 2018.The tine was lodged in the patient's glenoid.The tine was not retrieved per the reporter.This event did not cause a delay or cancellation of the procedure.The patient was reported as not having any injury; nor was there any surgical intervention or extended stay in the hospital for this event.The procedure was completed as planned.This report is being raised on the basis of injury due to the tip not being retrieved from the patient.

Brand Name
Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR WITH ONE NO. 2 WHITE/BLUE (5 METRIC) HI-FI S
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key7635619
Report Number1017294-2018-00080
Device Sequence Number2195053
Product Code MBI
UDI-Device Identifier10845854021651
UDI-Public(01)10845854021651(17)230417(30)1(10)922131
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/17/2023
Device Catalogue NumberY1301
Device Lot Number922131
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2018
Initial Report FDA Received Date06/25/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;